MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCBH
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and a deflection stuck issue occurred.Initially it was reported that there was a deflection issue.During the procedure, the navi-star¿ thermo-cool¿ electrophysiology catheter was unable to deflect or relax completely.A second catheter was used to complete the procedure.There was no patient consequence reported.The event was assessed as not mdr reportable for a deflection issue.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.Additional information was received on 07-feb-2022.The curve of the catheter was stuck jammed in a full deflected position.The knob/piston was able to be turned and pushed up and down.There was no difficulty in removing the catheter.The additional information stating that the catheter was stuck jammed in a full deflected position was assessed as an mdr reportable deflection stuck issue.Therefore, the awareness date for this reportable issue is 07-feb-2022.
 
Additional Manufacturer Narrative
The biosense webster inc.Product analysis lab received the device for evaluation on 19-feb-2022.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and a deflection stuck issue occurred.Initially it was reported that there was a deflection issue.During the procedure, the navi-star¿ thermo-cool¿ electrophysiology catheter was unable to deflect or relax completely.A second catheter was used to complete the procedure.There was no patient consequence reported.Additional information was received on the event.The curve of the catheter was stuck jammed in a full deflected position.The knob/piston was able to be turned and pushed up and down.There was no difficulty in removing the catheter.The investigation was completed on 13-apr-2022.An analysis was performed on the pictures that were provided by the customer.Pictures showing the catheter semi-deflected were received for analysis.The photos do not provide sufficient information related to the reported event and therefore, no result can be obtained from them.The customer complaint cannot be confirmed.The product analysis was performed as appropriate in order to find the root cause of the complaint.The device was returned to biosense webster for evaluation.Visual inspection and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.A manufacturing record evaluation was performed for the finished device 30594564m number, and no internal actions related to the complaint were found during the review.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13657399
Report Number2029046-2022-00435
Device Sequence Number12014207
Product Code OAD
UDI-Device Identifier10846835008333
UDI-Public10846835008333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberNI75TCBH
Device Catalogue NumberNI75TCBH
Device Lot Number30594564M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER
Patient SexUnknown